Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS Cheyenne, WY

June 24, 2014Albany County, Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2014, 8:45 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 8:45 PM MDT (02:45 UTC)
Expired
Jun 24, 2014, 9:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 34 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:47 PM MDTHAIL 122 Se Laramie, WYQUARTER SIZE HAIL ALONG HIGHWAY 287 JUST NORTH OF THE COLORADO STATE LINE.
Jun 24, 8:47 PM MDTHAIL 122 Se Laramie, WYQUARTER SIZE HAIL FELL JUST NORTH OF THE COLORADO STATE LINE ALONG HIGHWAY 287.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 2:44 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WUUS55 KCYS 250245
SVRCYS
WYC001-021-250330-
/O.NEW.KCYS.SV.W.0077.140625T0245Z-140625T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
845 PM MDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING...
  SOUTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 930 PM MDT

* AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFORD...AND
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BUFORD...GRANITE SPRINGS CAMPGROUND...GRANITE SPRINGS RESERVOIR...
  CRYSTAL LAKE CAMPGROUND AND CRYSTAL LAKE RESERVOIR.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 335 AND 351.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4106 10542 4126 10513 4100 10490 4099 10491
      4099 10538
TIME...MOT...LOC 0245Z 239DEG 16KT 4105 10529

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
3 follow-up statements
687 
WWUS55 KCYS 250305
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MDT TUE JUN 24 2014

WYC001-250315-
/O.CAN.KCYS.SV.W.0077.000000T0000Z-140625T0330Z/
ALBANY WY-
905 PM MDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4100 10525 4114 10526 4124 10512 4100 10490
      4099 10491
TIME...MOT...LOC 0305Z 239DEG 16KT 4114 10515

$$

WYC021-250330-
/O.CON.KCYS.SV.W.0077.000000T0000Z-140625T0330Z/
LARAMIE WY-
905 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LARAMIE COUNTY UNTIL 930 PM MDT...

AT 902 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRYSTAL LAKE
CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN LARAMIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4100 10525 4114 10526 4124 10512 4100 10490
      4099 10491
TIME...MOT...LOC 0305Z 239DEG 16KT 4114 10515

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
846 
WWUS55 KCYS 250318
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
918 PM MDT TUE JUN 24 2014

WYC021-250330-
/O.CON.KCYS.SV.W.0077.000000T0000Z-140625T0330Z/
LARAMIE WY-
918 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LARAMIE COUNTY UNTIL 930 PM MDT...

AT 916 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CRYSTAL LAKE CAMPGROUND...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4100 10506 4115 10514 4118 10507 4100 10490
      4099 10491
TIME...MOT...LOC 0318Z 246DEG 17KT 4115 10503

HAIL...1.00IN
WIND...60MPH

$$

HAMMER
973 
WWUS55 KCYS 250328
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
928 PM MDT TUE JUN 24 2014

WYC021-250338-
/O.EXP.KCYS.SV.W.0077.000000T0000Z-140625T0330Z/
LARAMIE WY-
928 PM MDT TUE JUN 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LARAMIE COUNTY
WILL EXPIRE AT 930 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
UNTIL 1015 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY...INCLUDING THE 
CITY OF CHEYENNE...FOR A NEW LINE OF SEVERE STORMS. 

LAT...LON 4100 10506 4115 10514 4118 10507 4100 10490
      4099 10491
TIME...MOT...LOC 0328Z 246DEG 17KT 4117 10497

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:35 PM MDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 24, 5:35 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
535 PM MDT TUE JUN 24 2014

.SHORT TERM...(LATE THIS AFTERNOON THROUGH THURSDAY)
ISSUED AT 300 PM MDT TUE JUN 24 2014

THIS AFTERNOON IS SHAPING UP TO BE A CARBON COPY OF MONDAY
CONVECTION-WISE. MOIST EASTERLY LOW LEVEL FLOW WITH DEW POINTS IN
THE 50S IS BANKED UP ALONG THE FRONT RANGE. AFTERNOON HEATING HAS
CREATED AN UNSTABLE ENVIRONMENT WITH ISOLATED TSTORMS QUICKLY
DEVELOPING AND INTENSIFYING OVER THE SOUTHERN LARAMIE RANGE. OTHER
CONVECTION WAS FIRING ALONG A THERMAL RIDGE WITH SBCAPES OF
800-1200 J/KG. SPC ISSUED SEVERE TSTORM WATCH 354 FOR ALBANY AND
LARAMIE COUNTIES VALID UNTIL 10 PM MDT. STORM MOTION IS TO THE
SOUTHEAST AT 10 TO 15 MPH. BESIDES THE HAIL AND WIND THREATS...
VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. LEFT IN
SEVERE THREAT FROM THE SUMMIT EAST TO KIMBALL THROUGH EARLY
EVENING. CONVECTION WILL DECREASE IN INTENSITY AND COVERAGE LATER
THIS EVENING AS AIR MASS STABILIZES SOMEWHAT. SOME ISOLATED WEAKER
CONVECTION MAY LINGER OVER PORTIONS OF EAST AND SOUTH CENTRAL WY
LATER TONIGHT.

WEDNESDAY LOOKS MORE FAVORABLE FOR STRONG TO SEVERE CONVECTION
ACROSS THE PLAINS AS SHORTWAVE ENERGY RIDES NORTHEAST ACROSS
THE CWA AND INTERACTS WITH MOIST AND MORE UNSTABLE ENVIRONMENT.
MODEL FORECAST SBCAPES PEAK IN THE 2000-2500 J/KG RANGE DURING
THE AFTERNOON EAST OF THE LARAMIE RANGE. CONVECTION WILL FORM
OVER THE HIGHER TERRAIN EARLY AFTERNOON AND PUSH EAST ONTO THE
PLAINS MID TO LATE AFTERNOON. MAIN SEVERE THREATS WILL BE LARGE
HAIL AND WIND GUSTS TO 60 MPH...BUT AN ISOLATED TORNADO OR TWO
WILL ALSO BE POSSIBLE. THE SEVERE THREAT WILL DIMINISH AFTER
MID EVENING ACROSS THE WESTERN NE PANHANDLE. ISOLATED CONVECTION
WILL LIKELY LINGER INTO THE LATE NIGHT HOURS FROM NORTHEAST WY
INTO NORTHERN NE WITH THE PASSAGE OF ANOTHER SHORTWAVE.

THURSDAY MORNING SHOULD BE DRY FOR THE MOST PART WITH SUBSIDENCE
UNDER SHORTWAVE RIDGE. SURFACE BOUNDARY WILL DRIFT SLOWLY EAST
TO NEAR THE WY-NE BORDER DURING THE AFTERNOON. THE THERMAL AXIS
SHIFTS EAST INTO THE WESTERN NE PANHANDLE WITH SBCAPES OF
2000-3000 J/KG. CONVECTIVE COVERAGE WILL BE MORE ISOLATED WITH A
FEW STRONG TO SEVERE TSTORMS POSSIBLE IN WESTERN NE PANHANDLE.

TEMPERATURES WILL BE ABOVE SEASONAL NORMALS BOTH DAYS...WITH THE
WARMEST OF THE TWO THURSDAY WITH HIGHS IN THE 80S TO AROUND 90
FOR THE PLAINS. LOWS WILL BE IN THE 40S AND 50S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE JUN 24 2014

THE MODELS CONTINUE TO SHOW A DRIER PATTERN DEVELOPING INTO THE
WEEKEND.  WITH GOOD UPPER LEVEL DIFFLUENCE AHEAD OF THE UPPER TROUGH
ON THURS NIGHT AND HIGH INSTABILITY ACROSS THE PANHANDLE...COULD BE
A FEW SEVERE STORMS LINGERING INTO THE EARLY NIGHT OVER THE WESTERN
PANHANDLE.  UPPER TROUGH IS OVERHEAD ON FRI WITH THE SFC TROUGH
ALONG OUR EASTERN CWA BORDER DURING THE AFTN.  WITH THIS SETUP IT
APPEARS THAT THE HIGHEST DEW POINTS (50-60F) AND SOUTHERLY WINDS WILL
BE JUST EAST OF THE CWA...SO SEVERE POTENTIAL SHOULD BE LESS THAN
THURS.  OF COURSE IF THE UPPER TROUGH IS SLOWER AND THE MOISTURE
BOUNDARY LIES ALONG THE WY-NE BORDER...THEN FRI COULD END UP BEING
YET ANOTHER DAY OF SEVERE STORMS IN THE PANHANDLE.  MUCH DRIER AIR
MASS IS STILL ADVERTISED FOR SAT AND INTO SUN AS WEST TO NORTHWEST
LLVL WINDS PUSH ACROSS THE AREA...AND POPS ARE DECREASED ACCORDINGLY.
LONG RANGE MODELS DO NOT SHOW ANY SUSTAINED MOISTURE ADVECTION
THROUGH AT LEAST EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON)
ISSUED AT 528 PM MDT TUE JUN 24 2014

SEVERE THUNDERSTORM WATCH FOR ALBANY AND LARAMIE COUNTIES...
INCLUDING LARAMIE AND CHEYENNE...OF SOUTHEAST WYOMING UNTIL 1000
PM MDT. ISOLATED STRONG TO SEVERE THUNDERSTORMS THROUGH EARLY THIS
EVENING FROM LARAMIE TO CHEYENNE TO SCOTTSBLUFF TO KIMBALL...WITH
STORMS PRODUCING SEVERE TURBULENCE...HAIL AND POSSIBLE WIND GUSTS
IN EXCESS OF 60 MPH ALONG WITH HEAVY RAIN AND MVFR.
OTHERWISE...VFR PREVAILS. STORMS ENDING BY LATE THIS EVENING.

ACROSS WESTERN NEBRASKA...FROM 09Z TO 15Z...AREAS OF IFR IN LOW
CLOUDS AND FOG.

AFTER 18Z WEDNESDAY...ALONG AND EAST OF INTERSTATE 25...SCATTERED
THUNDERSTORMS...A FEW STRONG TO SEVERE...PRODUCING HEAVY RAIN...
HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND SEVERE TURBULENCE ALONG
WITH MVFR. OTHERWISE...VFR PREVAILS.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MDT TUE JUN 24 2014

MINIMAL FIRE WEATHER CONCERNS THE NEXT FEW DAYS WITH OPPORTUNITIES
FOR SOME WETTING RAINS...ESPECIALLY ACROSS THE PLAINS. DRIER AIR
MASS WILL BE WEST OF THE LARAMIE RANGE WHERE LOWER ELEVATION RELATIVE
HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING THE AFTERNOONS. WINDS
WILL GENERALLY BE LIGHT EXCEPT IN AND NEAR THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...FINCH
AVIATION...RUBIN
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jun 24, 3:49 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT TUE JUN 24 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
252200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
349 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
PERSIST UNTIL LATE THIS EVENING. THERE IS A RISK FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO 60 MPH OVER
PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHWEST CORNER OF THE
WESTERN NEBRASKA PANHANDLE. THIS INCLUDES WHEATLAND...
CHUGWATER...CHEYENNE...PINE BLUFFS AND KIMBALL. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT FOR ALBANY
AND LARAMIE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
WEDNESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG TO SEVERE
EAST OF THE LARAMIE RANGE WEDNESDAY AND THURSDAY WITH LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATE THIS AFTERNOON AND EARLY
EVENING ACROSS THE CHEYENNE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-252200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
349 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
PERSIST INTO THE EARLY EVENING HOURS. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jun 24, 7:35 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
735 PM MDT TUE JUN 24 2014

WYZ104-105-109-250215-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY
BASIN WY-
735 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON COUNTY UNTIL
815 PM MDT...

AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
SHIRLEY BASIN TO 7 MILES WEST OF BATTLE MOUNTAIN...AND MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BATTLE MOUNTAIN...
  SHIRLEY BASIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4243 10664 4244 10609 4203 10607 4198 10644
      4219 10686
TIME...MOT...LOC 0135Z 235DEG 23KT 4237 10648 4210 10630

HAMMER
Special weather statement, Jun 24, 7:46 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MDT TUE JUN 24 2014

WYZ103-105-106-115-116-250230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-SOUTH LARAMIE RANGE WY-
746 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY COUNTY UNTIL 830
PM MDT...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
MEDICINE BOW TO 8 MILES NORTHEAST OF BOSLER...AND MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WHEATLAND RESERVOIR 3...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4181 10600 4183 10600 4184 10606 4222 10605
      4189 10527 4158 10546
TIME...MOT...LOC 0146Z 227DEG 11KT 4190 10600 4166 10557

HAMMER
Local storm report, Jun 24, 7:50 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             9 NNW BOSLER            41.70N 105.76W
06/24/2014  M0.75 INCH       ALBANY             WY   LAW ENFORCEMENT

            ALBANY COUNTY SHERIFF DEPUTY REPORTED PEA TO DIME SIZE
            HAIL WAS COVERING HIGHWAY 30 TO A DEPTH OF 6 INCHES.

&&

RUBIN
Special weather statement, Jun 24, 8:13 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT TUE JUN 24 2014

WYZ103>105-250300-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
813 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALBANY AND NORTHEASTERN
CARBON COUNTIES UNTIL 900 PM MDT...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHIRLEY BASIN...OR 39 MILES
SOUTH OF CASPER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHIRLEY BASIN...
  LITTLE MEDICINE SCHOOL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4244 10575 4219 10570 4216 10633 4232 10644
      4243 10606
TIME...MOT...LOC 0214Z 241DEG 24KT 4229 10624

HAMMER
Special weather statement, Jun 24, 8:21 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MDT TUE JUN 24 2014

WYZ116-117-250315-
SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
821 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND
SOUTHEASTERN ALBANY COUNTIES UNTIL 915 PM MDT...

AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PUMPKIN VINE...OR 22 MILES SOUTH OF
LARAMIE...MOVING EAST NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 338 AND
347.

&&

LAT...LON 4103 10552 4116 10513 4100 10499 4099 10500
      4099 10504 4099 10549 4099 10550
TIME...MOT...LOC 0221Z 235DEG 11KT 4101 10543

HAMMER
Local storm report, Jun 24, 8:28 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             11 NW CHEYENNE          41.26N 104.94W
06/24/2014  M1.50 INCH       LARAMIE            WY   COCORAHS

&&

RMAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:56 PM MDTSpecial Weather StatementCYSAlbany49 min
Jun 24, 6:58 PM MDTSpecial Weather StatementCYS47 min
Jun 24, 7:35 PM MDTSpecial Weather StatementCYS40 min
Jun 24, 7:46 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 24, 8:13 PM MDTSpecial Weather StatementCYS47 min
Jun 24, 9:25 PM MDTSevere Thunderstorm WarningCYSLaramie50 min
Jun 24, 10:15 PM MDTSevere Thunderstorm WarningCYSLaramie26 min
Jun 24, 10:21 PM MDTSpecial Weather StatementCYSLaramie39 min
Jun 24, 10:45 PM MDTSpecial Weather StatementCYSPlatte45 min
Jun 24, 10:48 PM MDTSpecial Weather StatementCYSPlatte42 min
Jun 24, 10:58 PM MDTSpecial Weather StatementCYSLaramie32 min
Jun 24, 11:36 PM MDTAreal Flood AdvisoryCYSGoshen, Laramie, Platte6 hr
Jun 25, 2:40 AM MDTSpecial Weather StatementCYSPlatte50 min
Jun 25, 1:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 25, 2:00 PM MDTTornado WarningCYSLaramie30 min
Jun 25, 2:28 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 25, 2:45 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte45 min
Jun 25, 3:28 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 25, 3:31 PM MDTSpecial Weather StatementCYSGoshen44 min
Jun 25, 3:40 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 25, 3:51 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jun 25, 4:17 PM MDTSpecial Weather StatementCYS43 min
Jun 25, 4:33 PM MDTSevere Thunderstorm WarningCYSGoshen42 min
Jun 25, 5:39 PM MDTSevere Thunderstorm WarningCYSNiobrara51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.